Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 18, 2013, 2:39 AM EDT for Charleston County, South Carolina. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 2:39 AM EDT (06:39 UTC)
- Expired
- Jun 18, 2013, 6:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:07 AM EDT | FLASH FLOOD | 1 Nnw Charleston, SC | HUGER STREET AND KING STREET FLOODED NORTH OF HIGHWAY 17 AND IMPASSABLE. |
| Jun 18, 3:32 AM EDT | FLASH FLOOD | 1 Nw Charleston, SC | CARS STALLED IN FLOOD WATERS ON RUTLEDGE AVE. |
| Jun 18, 3:32 AM EDT | FLASH FLOOD | 1 Nw Charleston, SC | PRESIDENT STREET FLOODED AND IMPASSABLE. |
| Jun 18, 4:35 AM EDT | FLASH FLOOD | Charleston, SC | THE CHARLESTON POLICE DEPARTMENT HAS CLOSED THE FOLLOWING ROADS DUE TO FLASH FLOODING...PORTION OF RUTLEDGE... SHEPPARD... HUGER... DINGLE... BENSON... FRANCIS... CONGRESS... FISHBURNE... CALHOUN... PRESIDENT... LINE... |
| Jun 18, 6:14 AM EDT | FLASH FLOOD | Charleston, SC | CHARLESTON CITY POLICE DEPARTMENT REPORTS THE FOLLOWING ROADS ARE CLOSED... PORTIONS OF ASHLEY AVENUE... FISHBOURNE... PRESIDENT AND LINE. EARLIER CLOSED ROADWAYS HAVE BEEN REOPENED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473
WGUS52 KCHS 180639
FFWCHS
SCC019-180845-
/O.NEW.KCHS.FF.W.0008.130618T0639Z-130618T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
239 AM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 445 AM EDT
* AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THUNDERSTORMS
WITH TORRENTIAL RAINFALL MOVING ACROSS DOWNTOWN CHARLESTON. RAINFALL
AMOUNTS UP TO 2 INCHES COULD FALL THROUGH 445 AM...WHICH COMBINED
WITH HIGH TIDE...WILL LEADING TO AREAS OF FLASH FLOODING THROUGHOUT
DOWNTOWN CHARLESTON.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
DOWNTOWN CHARLESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
3282 7996 3283 7994 3281 7993 3282 7992
3280 7992 3278 7992 3279 7991
$$5 follow-up statements
531
WGUS72 KCHS 180714
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 AM EDT TUE JUN 18 2013
SCC019-180845-
/O.CON.KCHS.FF.W.0008.000000T0000Z-130618T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
314 AM EDT TUE JUN 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
CENTRAL CHARLESTON COUNTY...
AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THUNDERSTORMS WITH TORRENTIAL RAINFALL MOVING ACROSS
DOWNTOWN CHARLESTON. RADAR AND SPOTTER REPORTS INDICATE AS MUCH
AS 2 INCHES OF RAIN HAS FALLEN IN THE DOWNTOWN AREA WITHIN THE LAST
45 MINUTES. FLASH FLOODING HAS ALREADY BEEN REPORTED ON PORTIONS
OF KING AND HUGER STREETS...NORTH OF THE CROSSTOWN. OTHER STREETS
ARE LIKELY FLOODED AS WELL.
ALTHOUGH RAINFALL WILL CONTINUE TO DIMINISH...IT WILL TAKE SOME
TIME FOR FLOOD WATERS TO RECEDE WITH HIGH TIDE IN PROGRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
3282 7996 3283 7994 3281 7993 3282 7992
3280 7992 3278 7992 3279 7991
$$180
WGUS72 KCHS 180823
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 AM EDT TUE JUN 18 2013
SCC019-180845-
/O.CON.KCHS.FF.W.0008.000000T0000Z-130618T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
423 AM EDT TUE JUN 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
CENTRAL CHARLESTON COUNTY...
...FLASH FLOODING CONTINUES IN PORTIONS OF DOWNTOWN CHARLESTON...
AT 423 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
RAIN HAD GENERALLY ENDED IN THE DOWNTOWN CHARLESTON AREA. HOWEVER...
LAW ENFORCEMENT AND THE BROADCAST MEDIA INDICATE FLOOD WATERS
CONTINUE TO IMPACT SOME AREAS. CARS HAVE RECENTLY BEEN REPORTED
TO BE STALLED OUT IN FLOOD WATERS ON RUTLEDGE AVENUE AND
PORTIONS OF KING...PRESIDENT AND HUGER STREETS REMAIN FLOODED.
OTHER STREETS ARE LIKELY FLOODED AND MAY BE CLOSED BY LOCAL
LAW OFFICIALS AT ANY TIME.
HIGH TIDE AS PASSED IN THE CHARLESTON HARBOR...SO CONDITIONS
WILL SLOWLY IMPROVE ACROSS THE DOWNTOWN CHARLESTON AREA AS
DRAINAGE CAPABILITIES IMPROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
3282 7996 3283 7994 3281 7993 3282 7992
3280 7992 3278 7992 3279 7991
$$017
WGUS52 KCHS 180840
FFWCHS
SCC019-181045-
/O.EXT.KCHS.FF.W.0008.000000T0000Z-130618T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
440 AM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 645 AM EDT
* AT 433 AM EDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT MANY
ROADS THROUGHOUT THE DOWNTOWN CHARLESTON AREA REMAIN FLOODED.
THE FLASH FLOOD WARNING HAS THEREFORE BEEN EXTENDED UNTIL
645 AM. NOW THAT HIGH TIDE HAS PASSED IN THE CHARLESTON HARBOR...
CONDITIONS WILL SLOWLY IMPROVE ACROSS THE DOWNTOWN AREA
AS DRAINAGE CAPABILITIES IMPROVE.
THE CHARLESTON POLICE DEPARTMENT HAS CLOSED THE FOLLOWING ROADS...
PORTIONS OF RUTLEDGE...SHEPPARD...HUGER...DINGLE...BENSON...
FRANCIS...CONGRESS...FISHBURNE...CALHOUN...PRESIDENT...
LINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
3282 7996 3283 7994 3281 7993 3282 7992
3280 7992 3278 7992 3279 7991
$$078
WGUS72 KCHS 181019
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 AM EDT TUE JUN 18 2013
SCC019-181045-
/O.CON.KCHS.FF.W.0008.000000T0000Z-130618T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
619 AM EDT TUE JUN 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
CENTRAL CHARLESTON COUNTY...
AT 620 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
CONDITIONS CONTINUE TO IMPROVE IN THE DOWNTOWN CHARLESTON AREA
AS FLOOD WATERS RECEDE.
THE CHARLESTON POLICE DEPARTMENT REPORTED THE FOLLOWING ROADS WERE
STILL CLOSED DUE TO FLASH FLOODING AS OF 615 AM EDT...PORTIONS OF
FISHBURNE...LINE...PRESIDENT AND ASHLEY AVENUE.
ALL OTHER ROADWAYS THAT WERE CLOSED EARLIER THIS MORNING HAVE BEEN
REOPENED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
3282 7996 3283 7994 3281 7993 3282 7992
3280 7992 3278 7992 3279 7991
$$431
WGUS72 KCHS 181038
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 AM EDT TUE JUN 18 2013
SCC019-181048-
/O.EXP.KCHS.FF.W.0008.000000T0000Z-130618T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
638 AM EDT TUE JUN 18 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM EDT FOR FOR CENTRAL
CHARLESTON COUNTY...
CONDITIONS WILL CONTINUE TO IMPROVE ACROSS THE DOWNTOWN CHARLESTON
AREA. MOST ROADWAYS THAT WERE CLOSED EARLIER DUE TO FLASH FLOODING
HAVE BEEN REOPENED. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY
THIS AFTERNOON.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
LAT...LON 3277 7991 3277 7992 3276 7994 3279 7997
3282 7996 3283 7994 3281 7993 3282 7992
3280 7992 3278 7992 3279 7991
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 1:32 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 18, 1:32 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 132 AM EDT TUE JUN 18 2013 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO RETREAT FARTHER INTO THE ATLANTIC EARLY THIS WEEK. A COLD FRONT WILL APPROACH FROM THE NORTHWEST TUESDAY...THEN SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... CLUSTERS OF SHOWERS/TSTMS ARE APPROACHING THE CHARLESTON TRI- COUNTY AREA FROM THE SW AND WILL IMPACT MUCH OF THE METRO AREA THROUGH 3 AM. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORM. MODIFIED POPS TO MATCH GOING TRENDS. THE BULK OF THE RAINFALL SHOULD MOVE OUT OF THE LOCAL FORECAST AREA BY 5 AM OR SO...BUT A RISK FOR MEASURABLE RAINFALL WILL LINGER THROUGH SUNRISE. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... TUESDAY...SFC HIGH PRESSURE WILL GRADUALLY BREAK DOWN EARLY AS A SFC LOW TRACKS OVER THE TENNESSEE VALLEY AND TO THE MID ATLANTIC STATES. SOUTHWEST FLOW AHEAD OF THE SFC LOW WILL LIKELY CONTRIBUTE TO INCREASING LOW LVL MOISTURE OVER THE SOUTHEAST WHILE A SERIES OF H5 SHORTWAVES BEGIN TO SWING AROUND THE SOUTHERN PERIPHERY OF A BROAD MID LVL TROUGH CENTERED NORTHEAST OF THE GREAT LAKES. CHANCES OF SHOWERS/THUNDERSTORMS SHOULD INCREASE IN COVERAGE DURING THE AFTERNOON AS TEMPS WARM INTO THE MID/UPPER 80S...ESPECIALLY FOR INLAND LOCATIONS. GIVEN SFC DEWPTS IN THE LOW 70S...PWATS NEAR 2.0 INCHES...AND WEAK MID/UPPER LVL FLOW...EXPECT PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY RAINFALL. SHOWER/THUNDERSTORM ACTIVITY SHOULD CONTINUE THROUGH THE OVERNIGHT PERIOD AS A SFC COLD FRONT APPROACHES FROM THE WEST/NORTHWEST LATE. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE LOW/MID 70S. WEDNESDAY AND THURSDAY...A SFC COLD FRONT WILL SLOWLY SHIFT OVER SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WEDNESDAY MORNING BEFORE GRADUALLY STALLING OVER OR JUST SOUTH OF THE REGION ON THURSDAY. AS THIS OCCURS...PWATS NEAR 2.0 INCHES ALONG WITH MID LVL FORCING SHOULD FAVOR A PERIOD OF SHOWERS/THUNDERSTORMS EARLY WEDNESDAY WITH COLD FROPA BEFORE ACTIVITY SHIFTS SOUTH OVER GEORGIA ZONES ON THURSDAY. SHOWERS/THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL GIVEN THE AMOUNT OF MOISTURE AND WEAK WINDS IN PLACE. GREATEST COVERAGE OF ACTIVITY WILL LIKELY BE ALONG OR NEAR THE FRONT WEDNESDAY MORNING...WITH A 40-60 PERCENT CHANCE OF PRECIPITATION. BY THURSDAY...CHANCES OF PRECIP SHOULD BEGIN TO DECLINE OVER SC ZONES WHILE THE FRONT STALLS AND WEAKENS SOUTH OF INTERSTATE 16 IN GEORGIA. HAVE MAINTAINED 30-40 POPS OVER THE REGION THURSDAY WITH HIGHEST CHANCES FOR SOUTHERN GA ZONES. OVERALL HIGH TEMPS ARE EXPECTED TO PEAK IN THE MID/UPPER 80S OVER MOST LOCATIONS WEDNESDAY...WITH SLIGHTLY COOLER TEMPS IN THE MID 80S OVER SOUTH CAROLINA ON THURSDAY BEHIND THE FRONT. WEDNESDAY NIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE CENTER OF UPPER LEVEL RIDGING WILL REMAIN WEST OF THE REGION...ALLOWING THE PATTERN ALOFT FOR THE SOUTHEAST STATES TO BE SOMEWHAT WEAK AND PROGRESSIVE THROUGH MUCH OF THE EXTENDED PERIOD. THE LINGERING FRONT NEAR THE SOUTHERN PERIPHERY OF THE FORECAST AREA LOOKS TO REMAIN GENERALLY IN PLACE...EVENTUALLY TRANSITIONING INTO A COASTAL FRONT/COASTAL TROUGH FEATURE AS HIGH PRESSURE BUILDS FROM THE NORTH. MEDIUM RANGE MODEL SOLUTIONS STILL DIVERGE ON DETAILS FOR THE LATE WEEK AND WEEKEND PERIOD...AND HAVE DECIDED TO MAINTAIN A RATHER GENERIC 30 PERCENT POP DURING THE DAYTIME HOURS FRIDAY THROUGH AT LEAST SUNDAY. IF THE COASTAL TROUGH PATTERN DOES INDEED TAKE SHAPE...THEN EXPECT BEST CONVECTIVE COVERAGE TO TRANSITION OFFSHORE EACH NIGHT. HIGH TEMPERATURES WILL VARY LITTLE EACH AFTERNOON...REACHING THE UPPER 80S TO AROUND 90 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... TSTMS WILL MOVE ACROSS THE KCHS TERMINAL 06-08Z BRINGING GUSTY WINDS AND LOCALIZED IFR VSBYS. THE NEAR TERM RISK FOR TSTMS SHOULD END BY 08Z WITH A RETURN TO VFR CONDITIONS. VFR WILL DOMINATE AT KSAV THROUGH SUNRISE WITH THE BULK OF THE TSTMS ACTIVITY PASSING TO THE NORTH OF THAT TERMINAL. HIGH RESOLUTION MODELS SHOW ANOTHER BATCH OF SHOWERS/TSTMS MOVING ACROSS THE COASTAL CORRIDOR BY LATE MORNING AFTERNOON AS A POTENT SHORTWAVE PUSHES THROUGH. WILL CARRY TEMPO GROUPS FOR 4SM TSRA BR BKN040CB FROM 18-21Z AT KCHS AND 16-19Z AT KSAV TO COVER. ADJUSTMENTS WILL MOST CERTAINLY BE NEEDED AS THE MORNING PROGRESSES. EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS TUESDAY THROUGH THURSDAY IN ASSOCIATION WITH SCATTERED TO NUMEROUS SHRA/TSRA...MAINLY DURING AFTERNOON HOURS. && .MARINE... TONIGHT...SOUTHERLY WINDS WILL INCREASE SLIGHTLY AHEAD OF AN APPROACHING COLD FRONT FAR UPSTREAM. SPEEDS COULD REACH AS HIGH AS 15 TO 20 KT AT TIMES WITH SEAS BUILDING TO 2 TO 4 FT...HIGHEST BEYOND 20 NM. TUESDAY THROUGH FRIDAY...WINDS/SEAS WILL LIKELY REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS FOR MUCH OF THE DAY TUESDAY BEFORE INCREASING TUESDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SFC COLD FRONT APPROACHING THE WATERS FROM THE WEST/NORTHWEST LATE. AS A RESULT...SOUTH/SOUTHWEST FLOW IS ANTICIPATED TO SURGE TUESDAY NIGHT WITH 20-25 KT WINDS AND SEAS UP TO 5 FT BEYOND 20 NM. EXPECT WIND DIRECTIONS TO VEER WEST/NORTHWEST AS THE FRONT STEADILY SLIPS OVER THE WATERS WEDNESDAY INTO THURSDAY...WITH WIND SPEEDS DIMINISHING AS THE FRONT WEAKENS/STALLS. NUMERICAL MODEL SOLUTIONS DIFFER REGARDING THE PRECISE LOCATION OF THE STALLING FRONT...BUT WILL LEAN TOWARD PERSISTENCE IN INDICATING A GENERAL EAST/NORTHEAST FLOW FOR THURSDAY AND FRIDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CONDITIONS THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Jun 17, 9:04 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 904 PM EDT MON JUN 17 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-190115- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 904 PM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 9:40 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
940 PM EDT MON JUN 17 2013
GAZ087-088-099-100-180230-
BULLOCH-CANDLER-JENKINS-SCREVEN-
940 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 1030 PM EDT...
AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS LAKE...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLINS LAKE...THRIFT...FOUR POINTS...FOUR POINTS...EMMALANE...
IRONGATE...HOPEULIKIT...WESTBROOKE...MIDDLEGROUND...HUNTERS POINTE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8220 3252 8215 3256 8208 3254 8203
3260 8201 3266 8209 3274 8212 3291 8183
3270 8167 3224 8166 3234 8224 3235 8226
TIME...MOT...LOC 0140Z 247DEG 20KT 3260 8199Special weather statement, Jun 17, 10:52 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 PM EDT MON JUN 17 2013
GAZ087-088-180345-
JENKINS-SCREVEN-
1052 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 1145 PM EDT...
AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...ROGERS...BIRDSVILLE...BUTTS...FOUR POINTS...EMMALANE...
LINCOLN STATE PARK...MILLEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 8213 3292 8208 3293 8195 3295 8187
3295 8182 3291 8176 3300 8163 3268 8154
3263 8204 3267 8209 3282 8215
TIME...MOT...LOC 0252Z 257DEG 22KT 3279 8216Special weather statement, Jun 18, 1:34 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 134 AM EDT TUE JUN 18 2013 SCZ043>045-049-050-052-180600- CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY- 134 AM EDT TUE JUN 18 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 200 AM EDT... AT 130 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GETTYSVILLE TO ASHEPOO...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ASHEPOO...JACKSONBORO...HOLLYWOOD...SUMMERVILLE...WEST ASHLEY... DELMAR CROSSROADS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 35 TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. && LAT...LON 3306 7997 3270 8010 3268 8063 3301 8041 TIME...MOT...LOC 0534Z 252DEG 34KT 3296 8032 3274 8051
Special weather statement, Jun 18, 2:02 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 202 AM EDT TUE JUN 18 2013 SCZ044-045-049-050-052-180630- CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 202 AM EDT TUE JUN 18 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 230 AM EDT... AT 158 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DORCHESTER ESTATES TO FENWICK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ADAMS RUN...DELMAR CROSSROADS...WEST ASHLEY...NORTH CHARLESTON... SUMMERVILLE...DOWNTOWN CHARLESTON...GOOSE CREEK...NAVAL WEAPONS STATION CHARLESTON...RAVENEL...JOHNS ISLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3315 7979 3266 8002 3255 8050 3303 8025 TIME...MOT...LOC 0601Z 253DEG 23KT 3298 8019 3266 8036
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:34 AM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| Jun 18, 1:54 AM EDT | Areal Flood Advisory | CHS | Charleston | 81 min |
| Jun 18, 2:02 AM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Jun 18, 2:06 AM EDT | Special Marine Warning | CHS | 39 min | |
| Jun 18, 2:29 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Jun 18, 2:36 AM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 18, 3:31 AM EDT | Special Marine Warning | CHS | 119 min | |
| Jun 18, 1:29 PM EDT | Special Weather Statement | CHS | Allendale | 91 min |
| Jun 18, 2:30 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 45 min |
| Jun 18, 3:02 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 43 min |
| Jun 18, 3:04 PM EDT | Small Craft Advisory | CHS | 19 hr | |
| Jun 18, 4:12 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 62 min |
| Jun 18, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 53 min |
| Jun 18, 5:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 18, 7:33 PM EDT | River Flood Warning | CHS | Colleton, Dorchester | 54 hr |
Nearby
Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.